MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51580
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k161801.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a male of unknown age was undergoing a lower extremity angiogram procedure utilizing a crosscath support catheter.The patient's anatomy was accessed via the left groin for a target lesion in the right common iliac.The physician was going up and over the aortic bifurcation, when a chronic total occlusion (cto) of the right common iliac artery (rcia) was encountered.A guide wire (cook) was advanced through the cto and the complaint crosscath support catheter was tracked through the occlusion.The catheter was advanced to the right common femoral artery (cfa).The wire was removed and an angiogram was taken to confirm the lumen.The guide wire was advanced back through the complaint crosscath support catheter to attempt catheter removal.Significant resistance was encountered.The guide wire and catheter were safely removed together as a unit.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.This device was returned to the manufacturer and, upon preliminary visual inspection, was found to be separated and elongated.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
B5: as reported, the patient had "very" calcified anatomy.A review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed elongation and separation of the device.The device was returned in two elongated pieces; the proximal section measured 85.4 centimeters (cm) and the distal section measured 34.8 cm.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.This device is packaged with instructions for use, which warn the user against advancement of the catheter through resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.It is known that the user in this case encountered significant resistance upon removal of the device, and the patient had a chronic total occlusion of the right common iliac artery and calcified anatomy.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a definitive cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8457165
Report Number1820334-2019-00722
Device Sequence Number429222
Product Code KRA
UDI-Device Identifier00827002515802
UDI-Public(01)00827002515802(17)211129(10)9342653
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model NumberG51580
Device Catalogue NumberCXC4.8-3.7-35-90-P-NS-0
Device Lot Number9342653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 10CM BOSTON SCIENTIFIC SHEATH.